Since starting on Vyvanse the end of May this year, I have lost 24 pounds. I was never heavy to begin with, and within the normal range of BMI (104 to 131 pounds) for my height of 5'2". Now I weigh 102 pounds. My regular doctor said I have to eat more calories and increase my protein intake. I eat smaller meals and graze on food throughout the day. I just started adding some protein powder to juice as a supplement 3 times a day. I am Vegetarian and Lactose Intolerant. My recent labs show everyting within the normal ranges. When I used to take Adderall, I don't remember having this much weight loss. Has anyone else experienced this with Vyvanse? What worked for you with your appetite? I thought by eating all day I was consuming enough calories. I am afraid that if I lose more weight, I will have to come off the meds. I have an appointment with my ADHD Doctor in 2 weeks. I do like the Vyvanse, but I was thinking about discussing with him about going back to the Adderall. If I go back on Adderall, my insurace will only pay for the generic. Does the generic of Adderall work as well? I never thought I would complain about being too thin. For me I feel best when I weigh 115 pounds.
That interesting to me that you are having this problem b/c it seems to be the opposite for me. I took Adderall XR for a year and a half and went from 140 to 108 in about 6 to 7 months and I'm 5'6. I just could not eat. On top of never being hungry, when I did force myself to eat it would either make me nauseated or just be really hard to get down. When I didn't take it for a day I would binge eat like crazy all day long. So I sometimes took days off just to get more food intake. I ended up quitting Adderall XR when I was going away to Mexico for a month long trip where I would be doing physical activities and needed my strength from food, I also worried about the 120 degree weather and exerting myself too much on it and possibly having an adverse cardiac reaction. When I got back from Mexico I took it off and on when I felt the need to focus, but eventually it went generic and my insurance would only fill that one. I really didn't like it, it seems too harsh, and just not the same at all. I would get more anxiety from it than the brand name, and it seemed more of a roller coaster when it would kick in. So I just took it less and less until I stopped taking it all together.
Now a year and a half later, my life is a chaotic mess so I found a new Pdoc and she was singing the praises of Vyvanse so I thought I would give it a try. On top of having horrible side effects such as anxiety to the point of not being able to focus on anything, I was also having a horrible depression upon it wearing off, (to read more about this I just posted a new topic "Starting meds after being off a while.") I also found I was way more hungry on Vyvanse than I ever was on Adderall. I ate mostly the same, I would only find that my appetite was supressed for maybe an hour or so after taking it. Even then I would get hungry I just couldn't eat as much. I started out on 20 mg, then 30 mg and after 6 weeks of trying to find the right combo for this med to work for me I hadn't lost a single pound. I was a little bummed out b/c I'm back up to 145 and I was looking forward to at least losing 5-10 pounds since the weight loss before from Adderall was so dramatic for me. My plan was to make sure I forced myself to eat so I didn't lose too much like last time, but I was happy with losing a little bit.
So I don't know why we have reacted differently to these similar medications. From what I've researched Adderall contains the L-Amphetamine which is the one that causes the most appetite suppression and weight loss, whereas Vyvanse is only D-Amphetamine. But I have heard of a lot of people losing a lot of weight on Vyvanse and not being able to eat. I guess everyone is different. I also think it is dose variable. I was only on 20-30 mg of Vyvanse, but I have read on different message boards of people having the "can't eat" problems were usually on 50mg and up.
I hope that helped! My only other advice would be to take a day off once a week to really eat anything you want. Have ice cream at night before bed (my old Dr told me this tip when I lost way too much on Adderall.) I have found that nutri-grain bars, and other cereal bars are good to keep around so when I'm bored I will munch on them.
I'm curious what MG of Vyvanse you are taking, and if you feel that it's similar to Adderall. I'm still confused as to why I reacted so poorly to Vyvanse when it is chemically very similar to Adderall. :(
My doctor is trying to convince me to try Vyvanse, but I'm nervous about the appetite suppression/weight loss, even more so after reading this post. When I was diagnosed five years ago (30 years old), I took 60mg Strattera and 15mg AdderallXR and in just a few months my weight dropped to 105 lbs. I'm 5'7" and I typically weigh between 115 and 120. I was off all meds for almost 3 years (2 pregnancies) and I started back last November. I'm still trying to find the right meds, but that's another post altogether. This go-around I've managed to keep my weight around 115, but it's an effort. I've resorted to eating Clif bars and the organic whole milk that I have on hand because I give it to my two toddlers. I guess that's not an option for you since you're lactose intolerant. The Clif bars might work for you. They're around 240 calories and are a fairly good balance of carbs & protein. Plus, I like that they're not loaded with a bunch of artificial junk like so many protein & energy bars. They also come in lots of flavors. I've even resorted to slathering almond butter or peanut butter on the Clif bars just to get extra fat. It's insane. I hate telling this to people because no one really understands people who can't gain weight.
I've found that weighing myself every morning works well for me because if I go awhile without weighing, I just don't realize how thin I've become. By weighing every morning I can make sure I prioritize eating if I'm under 115.
As far as the generic Adderall, I don't know that I can tell much of a difference. I took Adderall XR before and now I'm on the generic IR form of Adderall. I'm getting ready to start back on the XR & my insurance only covers the generic, so I'm probably going to try it first. I might try the Vyvanse, but again, I'm nervous about the weight loss.
I don't know if any of this helped, but I can certainly sympathize. I feel best around 120-125, but I've become content at 115, but I can't get any smaller or I'll have to stop the meds.
Just started taking vyvanse to help with my adhd and possible weight gain side effects of viibryd which is the best anti depressant i have EVER been on which, does not cause weight gain and has NO sexual side effects, in fact it enhances it. I lost about 9 pounds in a few weeks but then this past week i ate very very little, slept little and was extremely stressed and aggravated but I ended up GAINING 3 pounds despite working out EXACTLY the same! I am also a type 1 diabetic and was given vyvanse because it helps keep my sugars low, it was amazing how well it worked right in the first day!
Why the heck would I GAIN weight when I've been losing steadily?! My doctor increased it to 60mg from 40mg so hopefully that helps - I have NO appetite but even not eating seems to do nothing so what the hell?
What's "Viibryd"? I never heard of that one....
I just started on Vyvanse today for ADHD and to help with binge eating also. I have never been diagnosed with ADHD till i hit 30 so i am a little scared and unsure about all this. I am also on effexor xr also. I was wondering if there was other women on both types of meds and if it worked for them. I have had in my life terrible things happen to me so i have terrible anxiety along with addictions. (shopping and bulimia). If the med helps me lose weight i am sure i will not even think about the body image so could be a good thing??? not sure. Thanks for having this discussion.